If you stop taking Lunesta abruptly, withdrawal symptoms can occur. Anxiety, sweating, and abnormal dreams are the most common symptoms reported with Lunesta. These generally improve with time without the need for treatment, but your healthcare provider may put you back on the sleep medicine temporarily and wean you off slowly if the withdrawal symptoms are serious.
Lunesta® (eszopiclone) is known to cause withdrawal symptoms in people who quickly stop the medicine after taking it daily for a long period. It is also possible, however, for withdrawal symptoms to occur when Lunesta has only been taken daily for one to two weeks.
Unfortunately, there is no way for your healthcare provider to know beforehand if you will have withdrawal symptoms when stopping Lunesta.
If a person experiences withdrawal from Lunesta, symptoms can vary. The most commonly reported symptoms include:
- Abnormal dreams -- up to 1.9 percent
- Unpleasant feelings or anxiety -- up to 1 percent
- Sweating -- up to 1 percent.
These symptoms tended to be worse the first couple of nights after Lunesta was stopped. However, side effects have been reported up to 14 days after the medicine was discontinued.
Other possible withdrawal symptoms include but are not limited to:
Another possible problem after stopping Lunesta may be more trouble sleeping for the first one or two nights. This is known as rebound insomnia.